Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 95, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 12, 1996, 5:04 PM CDT for Terrell County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 1996, 5:04 PM CDT (22:04 UTC)
- Expired
- Sep 12, 1996, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Terrell County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 122204 FFWMAF TXC443-130210- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 504 PM CDT THU SEP 12 1996 ...A FLASH FLOOD WARNING IS IN EFFECT FOR TERRELL COUNTY UNTIL 900 PM CDT... RECENT HEAVY RAINS OVER NORTHERN TERRELL COUNTY HAS CAUSED FLOODING. DOPPLER RADAR HAS ESTIMATED OVER 2 INCHES OF RAIN HAS FALLEN OVER MAINLY RURAL AREAS SOUTH OF SHEFFIELD...AFFECTING HIGHWAY 349. PARTS OF HIGHWAY 349 HAD 1 1/2 FEET OF WATER. WITH MODERATE TO HEAVY RAINS EXPECTED FOR SEVERAL MORE HOURS...MORE FLOODING IS LIKELY IN FLOOD PRONE AREAS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:16 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 12, 3:16 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 316 PM CDT THU SEP 12 1996 ANALYSIS OF LATEST WV LOOP SHOWS VORT MAX CONTINUING TO MOVE INTO SOUTHERN NEW MEXICO. CURRENT KMAF WSR-88D SHOWING LARGEST AREA OF PRECIPITATION NOW IN LEA COUNTY AND IN MOST OF EASTERN ZONES. KMAF VWP INDICATES SOME VEERING WITH HEIGHT. SOME TRW ACTIVITY BEGINNING TO DEVELOP THROUGHOUT THE MOUNTAIN AREAS. EXPECT WIDESPREAD PRECIPITATION AREA TO CONTINUE TO MOVE TOWARD THE NORTHEAST AND TRW ACTIVITY SOUTHWEST OF MAF TO CONTINUE TO DEVELOP. MODELS WANT TO BRING 500 MB VORT MAX OVER MAF DURING FIRST 12 HOURS. HOWEVER...LOOKING AT WV LOOP...BELIEVE VORT MAX WILL NOT MOVE OVER MAF. BELIEVE TRACK IS MORE NORTHEAST. NGM TAKES PRECIPITATION OUT FOR MOST OF FA AROUND 24 HOURS THEN BRINGS IT BACK INTO WESTERN ZONES BY 48 HOURS. BELIEVE THIS IS RESONABLE GIVEN CURRENT WV LOOP. AS FOR POPS...GUIDANCE IS INDICATING 50 PERCENT FOR MAF THROUGH THE FIRST 12 HOURS. ALTHOUGH SHORT-WAVE COULD GIVE US ANOTHER PUNCH...DOUBT 50 PERCENT FOR MAF. BELIEVE 30 PERCENT MORE ON TRACK FOR MOST OF PB FIRST PERIOD. TEMPERATURES REPRESENT A MIX OF GUIDANCE AND CLOUDS/MOISTURE CONSIDERATION. THANKS TO LBB FOR COORDINATION. CNM 63 40 MAF 65 30 MRF 59 40 P07 70 30 HUBER
In the hours before
Special weather statement, Sep 12, 11:41 AM CDT, 5 hours 23 minutes before
NMZ027>029-TXZ045>048-050>052-057>063-067>070-074-075-079>082-130500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND TX 1141 AM CDT (1041 AM MDT) THU SEP 12 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN WEST TEXAS: ANDREWS CULBERSON GLASSCOCK MARTIN REAGAN UPTON BORDEN DAWSON HOWARD MIDLAND REEVES WARD BREWSTER ECTOR JEFF DAVIS PECOS SCURRY WINKLER CRANE GAINES LOVING PRESIDIO TERRELL AND IN SOUTHEAST NEW MEXICO: EDDY LEA SYNOPSIS: AN UPPER-LEVEL DISTURBANCE IS PUSHING INTO THE OUTLOOK AREA FROM NORTHERN MEXICO AND DEEP MOISTURE IS IN PLACE. AS THIS DISTURBANCE MOVES ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS...THUNDERSTORMS ARE EXPECTED THROUGHOUT THE OUTLOOK AREA. THUNDERSTORMS ARE MOST LIKELY NORTHEAST OF A CARLSBAD...FORT STOCKTON...AND SANDERSON LINE. HOWEVER...ANY THUNDERSTORMS WHICH MAY DEVELOP ARE NOT EXPECTED TO REACH SEVERE LIMITS. ,THE GREATEST THREAT THIS AFTERNOON AND EVENING WILL BE FROM LOCALLY HEAVY RAINFALL. IN ADDITION...WIND GUSTS IN THE 35-45 MPH RANGE ARE POSSIBLE. SPOTTER ACTIVATION IS NOT ANTICIPATED. HUBER/MEAD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:16 AM CDT | Flash Flood Warning | MAF | Jeff Davis | 4 hr |
| Sep 12, 5:25 AM CDT | Flash Flood Warning | MAF | Brewster | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.